Fentanyl Information Session tonight in Thorsby

Thorsby hosting information session concerning Fentanyl

Tonight students and community members in Thorsby will hear all about the dangers of a drug that's become a deadly crisis in Canada.

In 2017 alone more than 4 thousand Canadians died from fentanyl overdoses and countless more have been affected.

Corporal Ben McIntosh with the RCMP K Division and Dr. Martin Davies with the U of A's pharmacology department will be discussing among other things the potency of fentanyl which can be up to 40 times more powerful than heroin.

Davies tells The One News some of the signs to watch for if you've overdosed on fentanyl.

"The person can't be woken up even if you rub their chest with your knuckles it doesn't wake them up, choking and gurgling sounds and if their breathing is weak and irregular these are bad signs," says Davies.

"You have no idea what's in there, even if you think you're getting fentanyl, there's a good chance you may be getting carfentanyl, which is an even more potent version so when you're buying off the street you have A. No idea what the does is and B. No idea what else is mixed in with it" he adds.

Davies says if you have overdosed or know someone who has you should use a naloxone kit immediately and call 9-1-1.

The information session begins at 7 pm at Thorsby High School located at 5306- 48 Ave.

For more information, you can contact Patti with Thorsby FCSS at 780-789-4004 or email- fcss@thorsby.ca.  (JSL/THE ONE NEWS)

More from Local News

Social Networks

Recently Played Songs

The One For All Club

Join the exclusive VIP club today!